MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ANT BROACH HANDLE - L; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US ANT BROACH HANDLE - L; HIP INSTRUMENTS : HANDLES
Catalog Number 259807350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the instrument has a part broken off at the instrument´s joint-area.No surgical delay, no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary customer is complaining the instrument as a part has broken off at the instrument´s joint-area.No surgical delay, no adverse patient consequences reported.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device confirmed a breakage condition on the hinge.There were observed impaction nick marks on areas which are not intended to be impacted specially on the lever and handle.The broken fragment was returned for evaluation.The nicks observed on the device can be attributed to a combination of heavy use and unintended impaction forces, most likely from bottom-up impactions applied to disengage the device.These repeated unintended forces could have introduced stress to the device structure, potentially leading to the hinge breakage.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the ant broach handle - l would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: 36 2) date of manufacture: 20 nov 2018 3) any anomalies or deviations identified in dhr: none 4) expiry date: n/a 5) ifu reference: ifu 090200836 rev g device history review 1) quantity manufactured: 36 2) date of manufacture: 20 nov 2018 3) any anomalies or deviations identified in dhr: none 4) expiry date: n/a 5) ifu reference: ifu 090200836 rev g.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that this is a pre operative event.

Brand Name
ANT BROACH HANDLE - L
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21338215
Report Number1818910-2025-02355
Device Sequence Number8459781
Product Code HTQ
UDI-Device Identifier10603295148296
UDI-Public(01)10603295148296(10)AB4565066
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807350
Device Lot NumberAB4565066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/11/2025
03/26/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/13/2025
03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown